74.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Am I becoming a hypochondriac?

2 REPLIES 2

Re: Am I becoming a hypochondriac?

Hi cmw2 flower 

I'm following Naz around at the mo'.

I'm 9 years down the line following two mastectomies. Yeh that "feeling you can't  trust your body anymore" is a massive thing isn't it. Yeh it does get easier but I still feel a seed of doubt no matter how much I try to push it to the depths,  and yes it is easy to feel you're being a hypochondriac. We DO have to be "on guard" but just have to try to go forward with confidence and deal with more if and when we need to. 

 

I'm particularly interested to hear about the peripheral neuropathy in your feet having worked as a podiatrist/chiropodist for 22yrs. Has it been related it to any of your cancer treatments ??  - you only mentioned Tamoxifen. Did you have any chemo ?? I'm aware certain chemo can produce neuropathy but there are other causes besides  that are UNrelated to cancer

 

It's great to have this forum to talk to about any concerns with other alike people. An absolute mine of information  AND sympathetic ears from others who've been there.  

 

I'm not great at keeping up with postings on a regular basis but I'll keep an eye open for yours

Delly xx

 

Re: Am I becoming a hypochondriac?

It's all normal and to be expected. I was also dx 6 years ago and at the weekend I pulled our ten foot trampoline from the garden onto the patio. Next day, pain down one leg and in agony. Well instead of salon to myself, ' that was down to the trampoline' I was convinced I had developed bone cancer! 

Have you tried Cbt at all? It may help you regain some control of your feelings? Some counselling? 

 

 

Am I becoming a hypochondriac?

I was diagnosed 6 years ago, and as each year goes by I panic more and more over simple health issues.

I do have a few issues as a result of treatment. I have peripheral neuropathy in my feet, and I have had a few bleeds in the last year. I have been taken off of tamoxifen, as a result of the bleeds, which means my periods have returned and I don't even seem to be able to cope with them. The slightest pain sends me into a panic. I try not to say anything to anyone, but then I just worry more. I don't want people to think all I talk about are health issues.

Does it get any easier? I thought I would be OK by now, but I just don't know how to trust my body any more.